×

zbMATH — the first resource for mathematics

Toward the classification of higher-dimensional toric Fano varieties. (English) Zbl 1028.14015
Summary: The purpose of this paper is to give basic tools for the classification of nonsingular toric Fano varieties by means of the notions of primitive collections and primitive relations due to V. V. Batyrev [J. Math. Sci., New York 94, 1021-1050 (1999; Zbl 0929.14024)]. By using them we can easily deal with equivariant blow-ups and blow-downs, and get an easy criterion to determine whether a given nonsingular toric variety is a Fano variety or not. As applications of these results, we get a toric version of a theorem of Mori, and can classify, in principle, all nonsingular toric Fano varities obtained from a given nonsingular toric Fano variety by finite successions of equivariant blow-ups and blow-downs through nonsingular toric Fano varieties. Especially, we get a new method for the classification of nonsingular toric Fano varieties of dimension at most four. These methods are extended to the case of Gorenstein toric Fano varieties endowed with natural resolutions of singularities. Especially, we easily get a new method for the classification of Gorenstein toric Fano surfaces.

MSC:
14J45 Fano varieties
14M25 Toric varieties, Newton polyhedra, Okounkov bodies
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] D ABRAMOVICH, K MATSUKI AND S RASHID, A note on the factorization theorem of toric birational maps after Morelli and its toroidal extension, Tohoku Math J 51 (1999), 489-537 · Zbl 0991.14020 · doi:10.2748/tmj/1178224717
[2] V. V. BATYREV, Boundedness of the degree of higher-dimensional toric Fano varieties, Moscow Univ Mat Bull 37 (1982), 28-33 · Zbl 0505.14033
[3] V. V BATYREV, Dual polyhedra and mirror symmetry for Calabi-Yau hypersurfaces in toric varieties, Algebraic Geom 3 (1994), 493-535 · Zbl 0829.14023
[4] V V BATYREV, On the classification of smooth projective toric varieties, Tohoku Math J 43 (1991), 569 585 · Zbl 0792.14026 · doi:10.2748/tmj/1178227429
[5] V V BATYREV, On the classification of toric Fano 4-folds, Algebraic geometry, 9 J Math Sci (New York 94(1999), 1021-1050 · Zbl 0929.14024 · doi:10.1007/BF02367245
[6] G EWALD, On the classification of toric Fano varieties, Discrete Comput. Geom 3 (1988), 49-5 · Zbl 0686.14042 · doi:10.1007/BF02187895 · eudml:131034
[7] W FULTON, Introduction to Toric Varieties, Ann of Math Studies 131, Princeton Univ Press, 199 · Zbl 0813.14039
[8] P KLEINSCHMIDT, A classification of toric varieties with few generators, Aequationes Math 35 (1988), 254-266 · Zbl 0664.14018 · doi:10.1007/BF01830946 · eudml:137266
[9] R KOELMAN, The number of moduli of families of curves on toric surfaces, Thesis, Univ Nijmegen, 199 · Zbl 0809.14042
[10] M KREUZERANDH SKARKE, On the classification of reflexive polyhedra, Comm Math Phys 185(1997), no 2, 495-508 · Zbl 0894.14026 · doi:10.1007/s002200050100
[11] M KREUZERANDH SKARKE, Classification of reflexive polyhedra in three dimensions, Adv Theor. Mat Phys 2 (1998), no 4, 853-871 · Zbl 0934.52006
[12] R MORELLI, The birational geometry of toric varieties, J Algebraic Geom 5 (1996), 751-78 · Zbl 0871.14041
[13] T. ODA, Convex Bodies and Algebraic Geometry–An introduction to the theory of toric varieties, Erge Math Grenzgeb (3), Vol 15, Springer-Verlag, Berlin, Heidelberg, New York, London, Paris, Tokyo, 1988 · Zbl 0628.52002 · eudml:203658
[14] T ODA, Lectures on Torus Embeddings and Applications (Based on Joint Work with Katsuya Miyake), Tat Inst Fund Res. Lectures on Math and Phys 58, Springer, Berlin, Heidelberg, New York, 1978 · Zbl 0417.14043
[15] T ODA AND H S PARK, Linear Gale transforms and Gefand-Kapranov-Zelevinsky decompositions, Tohoku Math J 43 (1991), 375-399 · Zbl 0782.52006 · doi:10.2748/tmj/1178227461
[16] M REID, Decomposition of toric morphisms, in Arithmetic and Geometry, papers dedicated to I R Shafare vich on the occasion of his 60th birthday (M Artin and J Tate, eds), vol II, Geometry, Progress in Math 36, Birkhauser, Boston, Basel, Stuttgart, 1983, 395^18 · Zbl 0571.14020
[17] V E VOSKRESENSKIJ AND A A KLYACHKO, Toroidal Fano varieties and root systems, Math USSR-Iz 24 (1985), 221-244 · Zbl 0572.14029 · doi:10.1070/IM1985v024n02ABEH001229
[18] K WATANABE AND M WATANABE, The classification of Fano 3-folds with torus embeddings, Tokyo Math 5(1982), 37-48 · Zbl 0581.14028 · doi:10.3836/tjm/1270215033
[19] J. WLODARCZYK, Decomposition of birational toric maps in blow-ups and blow-downs, Trans Amer Mat Soc 349(1997), 373-411 JSTOR: · Zbl 0867.14005 · doi:10.1090/S0002-9947-97-01701-7 · links.jstor.org
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.